Alert archive / Georgia / Flood Watches in 2022
Flood Watch 7, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Dec 13, 2022, 2:10 PM EST for 8 counties in Georgia. It took effect at Dec 14, 2022, 7:00 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2022, 2:10 PM EST (19:10 UTC)
- In effect from
- Dec 14, 2022, 7:00 AM EST
- Expired
- Dec 15, 2022, 2:04 AM EST
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Floyd County, GA, Gordon County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580
WGUS62 KFFC 131910
FFAFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
210 PM EST Tue Dec 13 2022
GAZ001>005-011-012-019-140315-
/O.NEW.KFFC.FA.A.0007.221214T1200Z-221215T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Including the cities of , Calhoun, and Rome
210 PM EST Tue Dec 13 2022
...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...A portion of northwest Georgia, including the following
counties, Catoosa, Chattooga, Dade, Floyd, Gordon, Murray, Walker
and Whitfield.
* WHEN...From Wednesday morning through Thursday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- A period of steady moderate to heavy rainfall is expected to
impact portions of northwestern GA starting the morning of
Wednesday and ending by the morning of Thursday. Rainfall
amounts between 1.5" and 2.5" are expected with locally
higher amounts possible. Previous rainfall has primed river,
creeks, and streams for quick rises in this location, and the
duration of the event, combined with the possibility of
seeing bouts of heavy rainfall, will lead to the possibility
of flash flooding in some locations.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$4 follow-up statements
950 WGUS62 KFFC 132356 FFAFFC Flood Watch National Weather Service Peachtree City GA 656 PM EST Tue Dec 13 2022 GAZ001>005-011-012-019-141100- /O.CON.KFFC.FA.A.0007.221214T1200Z-221215T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Including the cities of , Calhoun, and Rome 656 PM EST Tue Dec 13 2022 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... * WHAT...Flash flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest Georgia, including the following counties, Catoosa, Chattooga, Dade, Floyd, Gordon, Murray, Walker and Whitfield. * WHEN...From Wednesday morning through Thursday morning. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
078 WGUS62 KFFC 140949 FFAFFC Flood Watch National Weather Service Peachtree City GA 449 AM EST Wed Dec 14 2022 GAZ001>005-011-012-019-142100- /O.CON.KFFC.FA.A.0007.221214T1200Z-221215T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Including the cities of , Rome, and Calhoun 449 AM EST Wed Dec 14 2022 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHAT...Flash flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest Georgia, including the following counties, Catoosa, Chattooga, Dade, Floyd, Gordon, Murray, Walker and Whitfield. * WHEN...Through Thursday morning. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
783 WGUS62 KFFC 141909 FFAFFC Flood Watch National Weather Service Peachtree City GA 209 PM EST Wed Dec 14 2022 GAZ001>005-011-012-019-150900- /O.CON.KFFC.FA.A.0007.000000T0000Z-221215T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Including the cities of , Calhoun, and Rome 209 PM EST Wed Dec 14 2022 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHAT...Flash flooding caused by excessive rainfall continues to be possible. * WHERE...A portion of northwest Georgia, including the following counties, Catoosa, Chattooga, Dade, Floyd, Gordon, Murray, Walker and Whitfield. * WHEN...Through Thursday morning. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
961 WGUS62 KFFC 150704 FFAFFC Flood Watch National Weather Service Peachtree City GA 204 AM EST Thu Dec 15 2022 GAZ001>005-011-012-019-150815- /O.CAN.KFFC.FA.A.0007.000000T0000Z-221215T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Including the cities of , Calhoun, and Rome 204 AM EST Thu Dec 15 2022 ...FLOOD WATCH IS CANCELLED... The Flash Flood Watch is cancelled for a portion of northwest Georgia, including the following counties, Catoosa, Chattooga, Dade, Floyd, Gordon, Murray, Walker and Whitfield. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Dec 13, 12:45 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Dec 13, 12:45 PM EST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1245 PM EST Tue Dec 13 2022 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Wednesday) Issued at 443 AM EST Tue Dec 13 2022 When taking a look at the mid level flow pattern over the CONUS, the first thing that stands out is a pronounced upper level ridge, which extends as far south as coastal Alabama and northward into central Ontario. This ridge will continue its eastward advance throughout the day today. A strong surface high of nearly 1040 mb is centered in eastern Ontario, to the immediate east of the ridge axis. The influence of this high will dominate the eastern CONUS and re-extend its influence into the Southeast today. At the time of this writing, the characteristic U-shaped isobars have once again begin to develop along the lee side of the Appalachians, indicating high pressure surface ridging. As cold air damming and the wedge return, cloud cover has increased across the forecast area. Dense fog, with visibility values of a quarter of a mile or less, has been observed across portions of northeast Georgia, warranting the issuance of a Dense Fog Advisory until 10 AM this morning. With easterly winds bringing cold air advection into the area, morning lows will start off in the 40s across the majority of area. High temperatures today will reflect the cool dome underneath the wedge, with limited warming and temperatures struggling to get into the 50s within. Elsewhere, temperatures will be in the mid to upper 50s in central Georgia. The axis of the aforementioned ridge is expected to move across the forecast area tonight. Immediately behind the ridge will be a vertically stacked low pressure system over the northern Great Plains. Due to the influence of these two features, the mid and upper level flow pattern will shift to southwesterly during the overnight hours. An occluded front will extend from the deep low into a triple point in the middle Mississippi River Valley, with a cold front extending to the southwest and a warm front to the southeast. This will create a narrow warm sector within the lower Mississippi River Valley region on Wednesday morning which will advance east over the course of day as the occlusion is lifted northeastward into the Midwest. All of this adds up to advection advection of deep Gulf Moisture into the central and then north Georgia. Dewpoints will increase from the south over the course of the day as warm, moist Gulf air begins to overspread the area, reaching into the upper 50s and low 60s in the southern tier by the end of the day Wednesday. Precipitable water values will similarly increase into the 1.25-1.5 inch range across north Georgia and just over 1.5 inches in central Georgia as the short term period ends. Meanwhile, the CAD wedge is expected to remain in place over the lee side of the Appalachians and over much of the forecast area. With warmer Gulf air overriding the cool dome of air within the wedge, conditions are forecast to be gloomy throughout the day, with overcast skies and progressively increasing rain chances. Temperatures will once again struggle to get into the 50s in the dome of cool air within the wedge. However, high temperatures will be warmer than today in central Georgia with the warm air advection from the Gulf, reaching into the mid 60s. As the morning begins, the rising air should provide some light rain in north and west Georgia. Showers will the become heavier and more widespread from the northwest as the cold front extending from the occlusion draws closer to Georgia. PoPs on Wednesday afternoon will be categorical roughly along and north of an axis from Columbus to Macon, with progressively lower chances to the south. With the parent low being occluded, forcing ahead of the front will be weakening by the time it arrives. Moreover, surface-based instability will be inhibited by the wedge. It will be possible to see some marginal SBCAPE of up to 200 J/kg in the southwest corner of the forecast area (furthest from the influence of the wedge) late Wednesday afternoon. Combined with 0-1 km shear values of 25-30 km, an isolated strong to severe thunderstorm, capable of producing gusty winds, cannot be ruled out in this area. Outside of this small area, isolated to widely scattered thunderstorms will still be possible due to abundant Gulf moisture and increased lift ahead of the front. However, these storms are anticipated to be mostly elevated. Heavier rainfall will begin by late morning and into the afternoon hours on Wednesday, with up to an inch of rain possible across the far northern tier. This will transition into a wet overnight period that will be discussed further in the Long Term Discussion below. King && .LONG TERM... (Wednesday night through Monday) Issued at 443 AM EST Tue Dec 13 2022 With the CAD/wedge still firmly in place on Wednesday night, warm moist air advection ahead of the cold front will ride up and over the cooler airmass. Resultant widespread showers and thunderstorms will continue into Thursday afternoon, dropping 1.5-3.0" of rain across the CWA and partly mixing out the cooler surface air. As the weakening front passes through the area Thursday evening, northwest flow further helps to mix in a cooler and drier airmass, effectively pushing out the CAD. Friday and Saturday, high pressure builds in alongside cool dry W/NW flow. This means clear skies, hooray! However temps will be slightly below normal with highs in the mid to low 50s and lows in the 30s and 40s. Sunday and beyond, models begin to disagree on the resultant movement of the surface high. A more progressive high means a quicker transition to southerly moist flow, warmer temps, and some precip for the end of the extended outlook. Slower sfc high progression may mean cool and dry conditions stick around a bit longer. That said, with freezing temperatures possible, will keep a rain/snow mix for the mountains of North GA. No accumulations are expected at this time. SM && .AVIATION... (18Z TAFS) Issued at 1239 PM EST Tue Dec 13 2022 MVFR cigs continue to hang around metro TAF sites. Could see some periods of improvement to VFR, and won't rule out going VFR for a few hours in the afternoon, but have leaned towards keeping them around through at least 23Z for now. Cigs will drop again overnight ahead of approaching storm system, approaching IFR by the morning hours then likely going IFR as SHRA and more steady RA moves into the area by 15-17Z. Have kept TS mention out of TAFs, but can't rule it out at this time for tomorrow. Winds will be consistent through TAF period from E, 8-13 kts, with some gusts. //ATL Confidence...Avi Update... Medium confidence in timing of cigs/precip tomorrow. High all others. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 42 51 45 60 / 10 80 100 40 Atlanta 44 55 49 59 / 10 90 100 10 Blairsville 38 48 42 55 / 20 90 100 20 Cartersville 44 55 47 58 / 10 90 100 10 Columbus 51 64 54 64 / 10 80 100 10 Gainesville 41 48 43 58 / 10 90 100 20 Macon 46 62 57 68 / 0 50 100 50 Rome 46 55 47 58 / 20 90 100 0 Peachtree City 45 58 50 61 / 10 80 100 10 Vidalia 47 66 61 70 / 0 20 80 90 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....SM AVIATION...Lusk
Hazardous weather outlook, Dec 13, 6:43 AM EST, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 643 AM EST Tue Dec 13 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 643 AM EST Tue Dec 13 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A weather system on Wednesday and Thursday will bring 1.5 to 3 inches of rainfall to the forecast area, with isolated higher amounts possible. Localized flooding may occur where heavy rain persists for prolonged periods of time. Isolated thunderstorms may also be possible, but no severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:12 AM EST | Dense Fog Advisory | FFC | Banks, Barrow, Clarke, Greene, Gwinnett, Hall and 9 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.